First, one of the ways that both progestin-only pills (POP’s) and combined hormonal contraceptives (CHC’s) work is by thickening cervical mucus to prevent sperm from meeting with an egg. It is not abnormal for discharge to thicken. However, it is not normal for there to be any odor or discoloration associated with your discharge. If you have any odor or a change in the color of your discharge, you may have an infection. If you have these symptoms, you will need to be seen in person and have a physical evaluation. Please contact your regular physician or OB/GYN for an appointment. If you have other changes in discharge and have been sexually active without protection such as condoms, you should also be evaluated in person to rule out any sexually transmitted infections (STI’s).
Articles in this section
- I don’t really want to talk about this. But… my discharge has changed since starting my birth control. Is this normal?
- I’ve developed headaches or migraines from my birth control.
- I’m SUPER nauseous after I take my birth control.
- I wanted to use my pill to skip my period. I didn’t take any placebos, but my period showed up anyways?
- I have no sex drive on the birth control I’m on. I want to change, what’s next?
- I don’t want to gain weight with this birth control. Can I have one that doesn’t cause weight gain?
- It’s been 3 months and my face is STILL breaking out.
- I just started this pill and my face is breaking out, why?
- I threw up 30 minutes after taking my pill, help!?!
- I haven’t gotten my period and I’m a few days into the placebo pills. Am I pregnant?